Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recently started treatment
Aug 11, 2004

I have a couple of questions. I started a week ago on trizivir and sustiva, and am most concerned with allergic reactions. I have been undergoing treatment for anal warts at the same time. Three weeks ago I was lasered by a different doctor, last week I started my meds. I have had incredible anal itching (it wakes me up at night). Is this a reaction to the hiv meds or the wart treatment? I have been on aldera for about 12 weeks following an initial laser surgery, but didnt have the same reaction at the initial surgery, although the irritation to the aldera has gotten worse, it is much more severe now. I just want to scratch all the time. I also want to know how to change the time I take my meds. I started with trizivir twice a day, at 5 am and 5 pm, and sustiva at 5 pm, but the sustiva makes me feel drunk and when I have to work late it's a problem. I've only been taking them for a week, but I can't be on another planet at work, (which is what happens with the sustiva). Should I give the drugs more time, will my body get used to them? How can I go about changing the times of the meds from 5 am and pm to 10 am and pm?

Response from Dr. Henry

Most people tolerate Sustiva better wheh taken 1-2 hours before bedtime. I took Sustiva for a month after a needlestick recently and felt drunk myself (first dose at 5 PM). Sometimes the skin becomes more sensitive as the immune system re-awakens when starting treatment. Many of my patients take their Trizivir with breakfast and supper and then the Sustiva before bedtime and that works for them. KH



Previous
Just Started New Regimen
Next
Open enrollment for neuropathy study

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement